It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-14-2003, 06:57 PM   #1
Junior Member
 
Join Date: Aug 2003
Location: Kentucky
Posts: 18
vanilla_chocolate HB User
Post I seem to have all kinds of questions

Is it true that by taking synthroid you could possibly go into cardiac arrest if your tsh gets too low? Is synthroid hard on your heart?

 
Sponsors Lightbulb
   
Old 09-14-2003, 07:29 PM   #2
Member
(female)
 
Join Date: Jul 2003
Posts: 77
happy4us HB User
Post

Vanilla_Chocolate,
I too worried about that. I am 35 yof with a strong family hx of heart disease. My maternal grandfather died one day after his 34th birthday from a heart attack and grandma is 4 time (yes four) survivor of heart attacks. I told doc about my concern when he prescribed such a high dose (150 mcg), but for my age and overall health he was not concerned with that. He said it is still lower than what my total replacement dose will be.

So, here's the answer from the Physicians Desk Reference aka PDR 2001.

"Signs and symptoms of Overdosage: Excessive doses of Synthroid result in a hypermetabolic state indistinguishable from thyrotoxicosis of endogenous origin. Signs and symptoms of thyrotoxicosis include weight loss, increased appetite, palpitations, nervousness, diarrhea, abdominal cramps, sweating, tachycardia, increased pulse and blood pressure, cardiac arrhythmias, tremors, insomnia, heat intolerance, fever, and menstrual irregularities. Symptoms are not alway evident or may not appear until several days after ingestion."

I won't take up too much more space, but the PDR also says that "Synthroid should be used with caution in patients with cardiovascular disorders, including angina, coronary artery disease, and hypertension, and in the elderly who have a greater likelihood of occult cardiac disease."

I found my PDR last year on the clearance shelf of my local Borders for $10.

Rhonda



[This message has been edited by happy4us (edited 09-14-2003).]

 
Sponsors Lightbulb
   
Old 09-14-2003, 11:01 PM   #3
Inactive
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post

If you are getting too much Synthroid, your body will tell you. You will know the symptoms and will contact your doctor. He will lower your dosage so as to get your TSH a little higher. I think you would have to REALLY be hyperthyroid to have a heart attack, and you would have called your doctor long before you got to feeling that poorly.

Marilyn

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
All Kinds of Questions YCMFord Thyroid Disorders 23 10-09-2008 06:12 PM
New to here...have neck pain after LP mizkitty Multiple Sclerosis 13 08-12-2008 05:55 PM
dad has been diagnosed, i have questions! moth Cancer: Prostate 3 01-04-2007 05:57 PM
i've got a bunch of 'em! claujuh Arthritis 8 05-14-2005 08:05 AM
Pain Pump - Questions for those who have it klh121560 Pain Management 5 02-13-2005 05:47 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!